Skip to main content

Tramadol - I have been diagnosed with vision problems caused by drug toxicity?

5 Answers

balbanese 25 May 2012

Maybe you took too much of it?

Votes: +0
retirednana 25 May 2012

I only take the prescribed amount

balbanese 25 May 2012

Well then Lisa beat me to it as this is unfortunately one of many ugly sides to this medication. My wife was abusing it and what they say about seizures is true. I personally can't stand the stuff, it makes me whacky (more so than usual).

Lisa01 25 May 2012

I have to agree, I think this is a horrible drug. Unfortunately, it's not a narcotic, and in most states is not even listed as a controlled substance, so doctors tend to prescribe it more freely than they really should. It does have high dependency potential, some really rough side effects and can have life threatening consequences if stopped abruptly. If you do feel, or find, that's what has caused your vision problems, please don't stop taking it suddenly, but allow your dr to help you taper off gradually. You certainly don't need severe withdrawals to add to your problems. Best of luck to you!
Lisa

balbanese 26 May 2012

Not only that, just about anyone can get it w/o a script, which has it way up on the abuse meter.

Lisa01 26 May 2012

Terrible, but true. Because it's so easily come by, it's quite cheap on the street. (I do some work with ex-offenders) Some people can achieve a "high" from it, but they're usually taking quite literally a handful at a time, anywhere from 8-12 at a time. Not only is this physically harmful at the onset, but then they run out abruptly and we're back to the life threatening withdrawals. I believe this drug is potentially more dangerous than a lot of the narcotic drugs out there because people feel they're "safe" since they're not narcotics or in most places a controlled substance.

Lisa01 25 May 2012

Unfortunately, vision changes is listed as one of the side effects of tramadol. I'm not saying that this caused your vision problems, just that it is a listed side effect. Hope this helps!
Lisa

Votes: +1
DzooBaby 25 May 2012

It wouldnt necessarily be from a new drug though. It could be from an older drug too. Sometimes certain side effects only manifest after long term exposure. It could also be due to a certain combination of drugs. It could even be that suddenly, for one reason or another, your body isnt metabolizing the drugs the way it used to therefore it could be from something you have taken for years. You might need to, under a Drs supervision, try eliminating drugs until you find the culprit. You would start by eliminating ones not absolutely necessary first.

Votes: +1
Delila 26 May 2012

Hi, i agree with Dzoo about a structured plan of eliminating your medications to find the cause of your problem. I am going through this at the moment (for other reasons). As already said, you would start with the least necessary medication and start a tapering plan for each medication, one at a time. Has your doctor no idea what may be the culprit? Considering your condition has been diagnosed due to drug toxicity?

Votes: +0
Inactive 26 May 2012

I would suggest you seek an opinion from an opthamologist first of all. I also am giving you a link to read about tramodol. It is a synthetic opiate, that doesn't become opiate like until it mixes with your bodys chemistry. The drug reps have touted this drug to doctors as a cure all for pain problems for their patients. Not being a controlled substance, & doctors being as busy as they are, are taking the drug reps word, not reading up on this drug, & are over prescribing this medicine. Please take a few minutes & read this link below. If necessary print it out & take it to your doctor. I have heard many horror stories that the doctors are telling patients it is not addictive, & you can stop it anytime. Do not do this as it has the potential for causing seizures.
https://www.drugs.com/monograph/tramadol.html

Votes: +0
Inactive 26 May 2012

You did not list the amount of tramadol you have been on & for how long either. That information would help in solving your dilema... Mary

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.